Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 12, 2005, 3:51 PM EDT for Bradford County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2005, 3:51 PM EDT (19:51 UTC)
- Expired
- Aug 12, 2005, 4:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 1:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:55 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 12, 1:55 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT FRI AUG 12 2005 .SHORT TERM (TNGT - SUN)... AN UNSETTLED PTRN FOR THE NXT 48 HRS WITH S/WVS EMBEDDED IN THE SW FLOW ALOFT, AND AN UNDULATING FNTL BNDRY (AND PSBL WAVES) ACRS THE RGN. DYNAMICS ASSCD WITH THE S/WVS, COUPLED WITH LOW LVL CONVERGENCE ASSCD WITH FNTL ZONE AND CONVECTIVE OUTFLOWS, IN COMBINATION WITH A MOIST AND FAIRLY UNSTABLE AIRMASS, SUGGESTS BOUTS OF SCT TO NUMEROUS TSTMS THROUGH THE WEEKEND. WMFNT WILL PUSH THRU THIS EVNG, THEN THE CDFNT WILL DROP SWD ACRS THE RGN TO VCNTY OF THE NY/PA BORDER BY SAT EVNG, BEFORE LIFTING NWD ONCE AGAIN LATER SAT NGT INTO SUNDAY AFTN. STRONGER CDFNT IS THEN FCST TO PUSH SEWD ACRS THE RGN LATE SUN NGT INTO MONDAY. POTNL FOR SOME STRONG TO SVR STORMS THIS AFTN ACRS SRN NY AND NE PA WHERE TEMPS HAVE RISEN TO NEAR 90. THIS AREA SOUTH OF THE STRONGER UPR LVL WINDS, BUT 0-3 KM HELICITY VALUES ARE NOT TOO SHABBY. UP N APPEARS INSTABILTY WILL BE LACKING DUE TO XTNSV CLD CVR AND PCPN. WILL BE INTERESTING TO SEE IF AN OUTFLOW BNDRY CAN PUSDH SWD INTO THE SRN TIER TNGT, SUPPLYING A FOCUS FOR ADDNL CONVECTIVE DVLPMNT. AGAIN, WILL HAVE TO MONITOR FOR PSBL TRAINING OF CELLS AND +RA. THE MDLS DIFFER SOMEWHAT W/RESPECT TO LOCATIONS OF MORE CONCENTRATED ACTIVITY. ATTM, PLAN ON GOING WITH MORE OF A BROADBRUSH APRCH FOR PDS 2-4, AS NOCTURNAL STORMS A DISTINCT PSBLTY TNGT (SPCLY THIS EVNG), AND AGAIN TMRW NGT AS THE WMFNT LIFTS NWD. BETTER CHCS FOR STORMS TMRW MAY BE OVER THE SRN TIER AND NE PA AS OPPOSED TO NRN ZONES, BUT AGAIN NOT REAL CONFIDENT ON THIS. && .LONG TERM (SUN NIGHT - FRI)... FLAT RDG REMAINS IN CNTRL OF OUR WX THRU THE XTNDD PD. WEAK WLY FLOW OVER TOP OF THE RDG BRINGS A PARADE OF DFCLT TO TIMS SHRT WVS TO THE FCST AREA. WITH THE WARM AND HUMID AIR IN PLACE...ANY WEAK DISTURBANCE WILL INCRS THE CHANCE OF AFTN CONV. FIRST ENHANCED PSBLTY IS RIGHT IN THE BEGINNING OF THE PD AS A SHRT WV DVLPS A CLSD SFC LOW AND SLIPS THE EVER PRESENT FNT BACK THRU THE AREA. THIS WILL BRING TRWS SUN NGT AND CONT INTO MON AS THE FNTL BNDRY STALLS IN THE AREA. FNTL BNDRY SHD SAG FAR ENUF SOUTH TO LWR THE CHANCE OF TRWS BY MID WEEK. WILL KEEP THE REMAINDER OF THE PD DRY FOR NOW AS HIPRES SFC AND ALOFT BLD OVER THE AREA. FLWD GUID CLOSELY FOR TEMPS WITH ONLY SLGT ADJUSTMENTS. MORFORD && .AVIATION (12/18Z - 13/18Z)... AREA OF SHRWS AND TRWS MVG THRU WRN NY AND APRCHG THE TAF SITES. BEST CHANCE OF TRWS...GUSTY WINDS AND LWRD VSBYS AND CIGS IS ACROSS THE SRN TIER STATIONS AND AVP LTR THIS AFTN. SYR AND UCA MORE LIKELY TO SEE LGTR PCPN. LGT WINDS AND POOR MIXING OVRNGT SHD RESULT IN VSBYS AND CIG LWRD INTO THE MVFR RANGE BUT DO NOT XPCY CONDS INTO THE LIFR RANGE. SLOW IMPRVMT ON SAT...BUT LWRD VSBYS DUE TO HAZE PSBL SOME STATIONS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SVR TSTM WATCH UNTIL 8 PM SRN TIER AND WRN CATSKILLS .PA...SVR TSTM WATCH UNTIL 8 PM NE PA
Hazardous weather outlook, Aug 12, 3:18 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 318 AM EDT FRI AUG 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130717- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 318 AM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A WARM FRONT WILL MOVE INTO THE REGION TODAY. THE ATMOSPHERE IS FORECAST TO BECOME UNSTABLE THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN... A STATIONARY FRONT IS FORECAST TO REMAIN OVER PORTIONS OF OUR REGION THROUGH THE WEEKEND. THIS WILL KEEP THE WEATHER UNSETTLED WITH SCATTERED THUNDERSTORMS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. PADAVONA
In the hours before
Special weather statement, Aug 12, 1:44 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 144 PM EDT FRI AUG 12 2005 NYZ022-121845- STEUBEN NY- 144 PM EDT FRI AUG 12 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 143 PM EDT...A THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WIND AND HEAVY RAIN WAS LOCATED 20 MILES SOUTHWEST OF HORNELL...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HORNELL AT 210 PM EDT CANISTEO AT 215 PM EDT BUENA VISTA AT 220 PM EDT WEST CAMERON AT 225 PM EDT THURSTON AT 235 PM EDT CAMPBELL AT 240 PM EDT COOPERS PLAINS AT 245 PM EDT WIND GUSTS TO 35 MPH AND RAINFALL RATES OF AN INCH AN HOUR ARE LIKELY WITH THIS STORM. OTHER STORM WILL DEVELOP RAPIDLY IN THE COUNTY OVER THE NEXT HOUR. GILT
Special weather statement, Aug 12, 2:07 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 207 PM EDT FRI AUG 12 2005 NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-130000- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-NORTHERN WAYNE-OTSEGO-PIKE-SCHUYLER-SOUTHERN WAYNE-STEUBEN- SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING- 207 PM EDT FRI AUG 12 2005 ...SEVERE THUNDERSTORM WATCH 715 IN EFFECT UNTIL 8 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE SOUTHERN TIER AND SUSQUEHANNA REGION OF NEW YORK...THE WESTERN CATSKILLS...AND NORTHEAST PENNSYLVANIA INTO THIS EVENING. A DEVELOPING LINE OF THUNDERSTORMS OVER WESTERN NEW YORK AND PENNSYLVANIA WILL TRACK ACROSS SOUTHERN NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR MORE...AND LARGE HAIL. PEOPLE SHOULD BE PREPARED TO ACT AND TAKE SHELTER IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS...FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.
Special weather statement, Aug 12, 2:45 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT FRI AUG 12 2005 NYZ024-055-121945- CHEMUNG NY-TIOGA NY- 245 PM EDT FRI AUG 12 2005 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN CHEMUNG COUNTY... * AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR BREESPORT..AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OWENS MILL AND LOCKWOOD AT 255 PM EDT WAVERLY AT 300 PM EDT BARTON AND LITCHFIELD AT 305 PM EDT NICHOLS AND TIOGA CENTER AT 315 PM EDT OWEGO AT 320 PM EDT APALACHIN AT 330 PM EDT TIOGA TERRACE AND CAMPVILLE AT 335 PM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES.
Local storm report, Aug 12, 3:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG ADDISON 42.11N 77.23W
08/12/2005 STEUBEN NY EMERGENCY MNGR
TREE DOWN
&&
JMLSpecial weather statement, Aug 12, 3:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 337 PM EDT FRI AUG 12 2005 PAZ038-122030- BRADFORD PA- 337 PM EDT FRI AUG 12 2005 ...STRONG THUNDERSTORM OVER CENTRAL BRADFORD COUNTY... * AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WETONA..AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ULSTER AND SHESHEQUIN AT 345 PM EDT ATHENS AND MILAN AT 350 PM EDT LITCHFIELD AND SAYRE AT 355 PM EDT WINDHAM AT 405 PM EDT THIS STORM WILL PRODUCE VERY HEAVY RAIN, WIND GUSTS TO 40 MPH AND POSSIBLY SMALL HAIL.
Special weather statement, Aug 12, 3:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EDT FRI AUG 12 2005 NYZ024-055-PAZ038-122015- BRADFORD PA-CHEMUNG NY-TIOGA NY- 338 PM EDT FRI AUG 12 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 335 PM EDT...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...AND VERY HEAVY RAIN WAS LOCATED ALONG A LINE EXTENDING FROM SPENCER TO PINE CITY..AND MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WILLSEYVILLE AT 350 PM EDT WELLSBURG... JENKSVILLE AND RIDGEBURY AT 400 PM EDT NEWARK VALLEY...WILAWANA AND WAVERLY AT 410 PM EDT LITCHFIELD AND SAYRE AT 415 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:19 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 56 min |
| Aug 12, 2:30 PM EDT | Tornado Warning | BGM | Steuben | 31 min |
| Aug 12, 2:56 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 72 min |
| Aug 12, 4:14 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 31 min |
| Aug 12, 5:25 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| Aug 12, 5:47 PM EDT | Tornado Warning | BGM | Sullivan | 28 min |
| Aug 12, 6:12 PM EDT | Tornado Warning | BGM | Sullivan | 33 min |
| Aug 12, 6:45 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 30 min |
| Aug 12, 4:11 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 64 min |
| Aug 12, 4:49 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 56 min |
| Aug 12, 4:54 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 66 min |
| Aug 12, 5:05 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 56 min |
| Aug 12, 5:29 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 34 min |
| Aug 12, 6:12 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 48 min |
| Aug 12, 6:43 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 62 min |
| Aug 12, 6:51 PM EDT | Tornado Warning | BGM | Pike | 39 min |
| Aug 12, 7:28 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 32 min |
| Aug 12, 7:32 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 16 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.